Compact MILP models for optimal and Pareto-optimal LAD patterns

Cui Guo, Hong Seo Ryoo

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

This paper develops MILP models for various optimal and Pareto-optimal LAD patterns that involve at most 2n 01 decision variables, where n is the number of support features for the data under analysis, which usually is small. Noting that the previous MILP pattern generation models are defined in 2n+m 01 variables, where m is the number of observations in the dataset with m≫n in general, the new models are expected to generate useful LAD patterns more efficiently. With experiments on six well-studied machine learning datasets, we first demonstrate the efficiency of the new MILP models and next use them to show different utilities of strong prime patterns and strong spanned patterns in enhancing the overall classification accuracy of a LAD decision theory.

Original languageEnglish
Pages (from-to)2339-2348
Number of pages10
JournalDiscrete Applied Mathematics
Volume160
Issue number16-17
DOIs
Publication statusPublished - 2012 Nov

Keywords

  • LAD
  • MILP
  • Maximum prime pattern
  • Maximum spanned pattern
  • Strong prime pattern
  • Strong spanned pattern

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Compact MILP models for optimal and Pareto-optimal LAD patterns'. Together they form a unique fingerprint.

  • Cite this